MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CERAMIC FEMORAL HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CERAMIC FEMORAL HEAD; HIP COMPONENT
Model Number 26000005
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient presented to hospital complaining right hip pain and squeaking.X ray taken indicated worn of prosthetic ball and socket.Surgeon found darkened tissue consistent with metallosis.Further inspection revealed what appeared to be a complete dissociation of the acetabular liner from the underlying acetabulum.Surgeon also noted: significant wear of the locking mechanism at the 10 o´clock position of the polyethylene was shredded off the edge of the polyethylene.The femoral head, the shell and liner were each removed.The acetabular component and liner were replaced with devices not manufactured by wright medical.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
Section h.6: type of investigation has been updated.

Brand Name
CERAMIC FEMORAL HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key12914017
Report Number3010536692-2021-00575
Device Sequence Number4918200
Product Code MRA
UDI-Device IdentifierM684260000051
UDI-PublicM684260000051
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number26000005
Device Catalogue Number26000005
Device Lot Number0401114411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/01/2021
11/01/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/24/2022
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown